Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Bochner-Schoenberg-Eberlein property for commutative Banach algebras, especially Fourier and Fourier-Stieltjes algebras

Authors: Eberhard Kaniuth and Ali Ülger
Journal: Trans. Amer. Math. Soc. 362 (2010), 4331-4356
MSC (2010): Primary 46J05, 43A30; Secondary 46J10, 22E15
Published electronically: March 5, 2010
MathSciNet review: 2608409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The classical Bochner-Schoenberg-Eberlein theorem characterizes the continuous functions on the dual group of a locally compact abelian group $ G$ which arise as Fourier-Stieltjes transforms of elements of the measure algebra $ M(G)$ of $ G$. This has led to the study of the algebra of BSE-functions on the spectrum of an arbitrary commutative Banach algebra and of the concept of a BSE-algebra as introduced by Takahasi and Hatori. Since then BSE-algebras have been studied by several authors. In this paper we investigate BSE-algebras in the general context on the one hand and, on the other hand, we specialize to Fourier and Fourier-Stieltjes algebras of locally compact groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46J05, 43A30, 46J10, 22E15

Retrieve articles in all journals with MSC (2010): 46J05, 43A30, 46J10, 22E15

Additional Information

Eberhard Kaniuth
Affiliation: Institut für Mathematik, Universität Paderborn, D-33095 Paderborn, Germany

Ali Ülger
Affiliation: Department of Mathematics, Koc University, 34450 Sariyer, Istanbul, Turkey

Keywords: Commutative Banach algebra, multiplier algebra, BSE-function, BSE-algebra, second duals, uniform algebra, unitization, locally compact group, Fourier and Fourier-Stieltjes algebras, Lipschitz algebra
Received by editor(s): September 14, 2008
Received by editor(s) in revised form: January 12, 2009
Published electronically: March 5, 2010
Additional Notes: The first author was supported by the German Research Foundation
The second author was supported by the Turkish Academy of Sciences
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.